More of your Hair Questions
Answered by our
Q. Hi.I have been having hair thinning in the crown area, and towards the front. Went to a Dermatologist, and he prescribed cimetidine. When I got the prescription home, one of the side effects is hair loss. What should I do?
I also take Biotin and B complex. I really don't want to take something that will make my hair loss more severe. I am already having a bad time with this. I just want to maintain what I have.
Answer: Rogaine is probably one of the best medications to help maintain (and in some instances actually grow) hair. It is relatively inexpensive, is available over-the-counter and is easy to use.
It takes approximately 4-6 months to see improvement and requires regular use to maintain results.
However, many different things can cause hair loss and I would still recommend evaluation with a dermatologist with possibly a blood workup to rule out the possibility of an underlying condition, such as hypothyroidism, iron deficiency, lupus, etc.
Q. I have been having hair loss for a period of two years now it started happening all of a sudden. My question is that when my hair loss happens it happens only in the area of the scalp where it stiffens up like in patches.
I have heard that this disorder is called alopecia. Is this more like a fungus on the skin that can be treated with anti-fungus shampoos? What is the fastest treatment for this disorder?
Answer: Alopecia is just a general medical term for hair loss. It doesn't specify the type of hair loss.
You need to be seen by a dermatologist to assess what type of hair loss you have and then the appropriate treatment can be prescribed.
Meet our Dermatologist
Dr. Monique S. Cohn
Ask our Dermatologist a Question
Back to Top of Page
Back to Dermatology